Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 5 (2009), 013, 25 pages      arXiv:0811.3850      http://dx.doi.org/10.3842/SIGMA.2009.013
Contribution to the Proceedings of the XVIIth International Colloquium on Integrable Systems and Quantum Symmetries

Derivations of the Moyal Algebra and Noncommutative Gauge Theories

Jean-Christophe Wallet
Laboratoire de Physique Théorique, Bât. 210, CNRS, Université Paris-Sud 11, F-91405 Orsay Cedex, France

Received October 29, 2008, in final form January 17, 2009; Published online January 30, 2009

Abstract
The differential calculus based on the derivations of an associative algebra underlies most of the noncommutative field theories considered so far. We review the essential properties of this framework and the main features of noncommutative connections in the case of non graded associative unital algebras with involution. We extend this framework to the case of Z2-graded unital involutive algebras. We show, in the case of the Moyal algebra or some related Z2-graded version of it, that the derivation based differential calculus is a suitable framework to construct Yang-Mills-Higgs type models on Moyal (or related) algebras, the covariant coordinates having in particular a natural interpretation as Higgs fields. We also exhibit, in one situation, a link between the renormalisable NC φ4-model with harmonic term and a gauge theory model. Some possible consequences of this are briefly discussed.

Key words: noncommutative geometry; noncommutative gauge theories.

pdf (499 kb)   ps (277 kb)   tex (49 kb)

References

  1. Douglas M.R., Nekrasov N.A., Noncommutative field theory, Rev. Mod. Phys. 73 (2001), 977-1029, hep-th/0106048.
  2. Szabo R.J., Quantum field theory on noncommutative spaces, Phys. Rept. 378 (2003), 207-299, hep-th/0109162.
  3. Connes A., Noncommutative geometry, Academic Press, Inc., San Diego, CA, 1994,
    available at http://www.alainconnes.org/downloads.html.
  4. Connes A., Marcolli M., A walk in the noncommutative garden, 2006,
    available at http://www.alainconnes.org/downloads.html.
  5. Schomerus V., D-branes and deformation quantization, J. High Energy Phys. 1999 (1999), no. 6, 030, 14 pages, hep-th/9903205.
  6. Seiberg N., Witten E., String theory and noncommutative geometry, J. High Energy Phys. 1999 (1999), no. 9, 032, 93 pages, hep-th/9908142.
  7. Gracia-Bondía J.M., Várilly J.C., Algebras of distributions suitable for phase space quantum mechanics. I, J. Math. Phys. 29 (1988), 869-879.
  8. Várilly J.C., Gracia-Bondía J.M., Algebras of distributions suitable for phase-space quantum mechanics. II. Topologies on the Moyal algebra, J. Math. Phys. 29 (1988), 880-887.
  9. Minwalla S., Van Raamsdonk M., Seiberg N., Noncommutative perturbative dynamics, J. High Energy Phys. 2000 (2000), no. 2, 020, 31 pages, hep-th/9912072.
  10. Chepelev I., Roiban R., Renormalization of quantum field theories on noncommutative Rd. I. Scalars, J. High Energy Phys. 2000 (2000), no. 5, 037, 31 pages, hep-th/9911098.
  11. Matusis A., Susskind L., Toumbas N., The IR/UV connection in the non-commutative gauge theories, J. High Energy Phys. 2000 (2000), no. 12, 002, 18 pages, hep-th/0002075.
  12. Grosse H., Wulkenhaar R., Renormalisation of φ4-theory on noncommutative R4 in the matrix base, Comm. Math. Phys. 256 (2005), 305-374, hep-th/0401128.
  13. Grosse H., Wulkenhaar R., Power-counting theorem for non-local matrix models and renormalisation, Comm. Math. Phys. 254 (2005), 91-127, hep-th/0305066.
  14. Rivasseau V., Non-commutative renormalization, arXiv:0705.0705.
  15. Wallet J.C., Noncommutative induced gauge theories on Moyal spaces, J. Phys. Conf. Ser. 103 (2008), 012007, 20 pages, arXiv:0708.2471.
  16. Langmann E., Szabo R.J., Duality in scalar field theory on noncommutative phase spaces, Phys. Lett. B 533 (2002), 168-177, hep-th/0202039.
  17. Grosse H., Wulkenhaar R., Renormalisation of φ4-theory on noncommutative R2 in the matrix base, J. High Energy Phys. 2003 (2003), no. 12, 019, hep-th/0307017.
  18. Langmann E., Szabo R.J., Zarembo K., Exact solution of quantum field theory on noncommutative phase spaces, J. High Energy Phys. 2004 (2004), no. 1, 017, 69 pages, hep-th/0308043.
  19. Langmann E., Szabo R.J., Zarembo K., Exact solution of noncommutative field theory in background magnetic fields, Phys. Lett. B 569 (2003), 95-101, hep-th/0303082.
  20. Vignes-Tourneret F., Renormalization of the orientable non-commutative Gross-Neveu model, Ann. Henri Poincaré 8 (2007), 427-474, math-ph/0606069.
  21. Grosse H., Wulkenhaar R., The β-function in duality-covariant noncommutative φ4 theory, Eur. Phys. J. C Part. Fields 35 (2004), 277-282, hep-th/0402093.
  22. Lakhoua A., Vignes-Tourneret F., Wallet J.C., One-loop β-functions for the orientable non-commutative Gross-Neveu model, Eur. Phys. J. C Part. Fields 52 (2007), 735-742, hep-th/0701170.
  23. Disertori M., Gurau R., Magnen J., Rivasseau V., Vanishing of beta function of non commutative φ44 theory to all orders, Phys. Lett. B 649 (2007), 95-102, hep-th/0612251.
  24. Gurau R., Magnen J., Rivasseau V., Tanasa A., A translation-invariant renormalizable non-commutative scalar model, arXiv:0802.0791.
  25. Blaschke D.N., Gieres F., Kronberger E., Schweda M., Wohlgenannt M., Translation-invariant models for non-commutative gauge fields, J. Phys. A: Math. Theor. 41 (2008), 252002, 7 pages, arXiv:0804.1914.
  26. de Goursac A., Wallet J.C., Wulkenhaar R., Noncommutative induced gauge theory, Eur. Phys. J. C Part. Fields 51 (2007), 977-987, hep-th/0703075.
  27. Grosse H., Wohlgenannt M., Induced gauge theory on a noncommutative space, Eur. Phys. J. C Part. Fields 52 (2007), 435-450, hep-th/0703169.
  28. de Goursac A., On the effective action of noncommutative Yang-Mills theory, J. Phys. Conf. Ser. 103 (2008), 012010, 16 pages, arXiv:0710.1162.
  29. Grosse H., Wohlgennant M., Noncommutative QFT and renormalization, J. Phys. Conf. Ser. 53 (2006), 764-792, hep-th/0607208.
  30. de Goursac A., Wallet J.C., Wulkenhaar R., On the vacuum states for noncommutative gauge theories, Eur. Phys. J. C Part. Fields 56 (2008), 293-304, arXiv:0803.3035.
  31. de Goursac A., Tanasa A., Wallet J.C., Vacuum configurations for renormalizable non-commutative scalar models, Eur. Phys. J. C Part. Fields 53 (2008), 459-466, arXiv:0709.3950.
  32. Dubois-Violette M., Dérivations et calcul différentiel non commutatif, C. R. Acad. Sci. Paris Sér. I Math. 307 (1988), 403-408.
  33. Dubois-Violette M., Michor P.W., Dérivations et calcul différentiel non commutatif. II, C. R. Acad. Sci. Paris Sér. I Math. 319 (1994), 927-931.
  34. Dubois-Violette M., Kerner R., Madore J., Noncommutative differential geometry of matrix algebras, J. Math. Phys. 31 (1990), 316-322.
  35. Dubois-Violette M., Michor P.W., Connections on central bimodules in noncommutative differential geometry, J. Geom. Phys. 20 (1996), 218-232, q-alg/9503020.
  36. Dubois-Violette M., Lectures on graded differential algebras and noncommutative geometry, in Proc. of the Workshop on Noncommutative Differential Geometry and Its Applications to Physics (Shonan, Japan, 1999), Editors Y. Maeda et al., Math. Phys. Stud., Vol. 23, Dordrecht, Kluwer Academic Publishers, 2001, 245-306, math.QA/9912017.
  37. Dubois-Violette M., Kerner R., Madore J., Noncommutative differential geometry and new models of gauge theory, J. Math. Phys. 31 (1990), 323-330.
  38. Dubois-Violette M., Masson T., SU(n)-connections and noncommutative differential geometry, J. Geom. Phys. 25 (1998), 104-118, dg-ga/9612017.
  39. Masson T., On the noncommutative geometry of the endomorphism algebra of a vector bundle, J. Geom. Phys. 31 (1999), 142-152, math.DG/9803088.
    Masson T., Submanifolds and quotient manifolds in noncommutative geometry, J. Math. Phys. 37 (1996), 2484-2497, q-alg/9507030.
  40. Masson T., Noncommutative generalization of SU(n)-principal fiber bundles: a review, J. Phys. Conf. Ser. 103 (2008), 012003, 33 pages, arXiv:0709.0856.
  41. Cagnache E., Masson T., Wallet J.C., Noncommutative Yang-Mills-Higgs actions from derivation-based differential calculus, arXiv:0804.3061.
  42. Marmo G., Vitale P., Zampini A., Noncommutative differential calculus for Moyal subalgebras, J. Geom. Phys. 56 (2006), 611-622, hep-th/0411223.
  43. Scheunert M., Generalized Lie algebras, J. Math. Phys. 20 (1979), 712-720.
  44. de Goursac A., Masson T., Wallet J.C., Noncommutative ε-graded connections and application to Moyal space, arXiv:0811.3567.
  45. Quillen D., Superconnections and the Chern character, Topology 24 (1985), 89-95.
  46. de Goursac A., Masson T., Wallet J.C., Work in progress.
  47. Estrada R., Gracia-Bondía J.M., Várilly J.C., On asymptotic expansions of twisted products, J. Math. Phys. 30 (1989), 2789-2796.
  48. Bichl A.A., Ertl M., Gerhold A., Grimstrup J.M., Grosse H., Popp L., Putz V., Schweda M., Wulkenhaar R., Non-commutative U(1) super Yang-Mills theory: Perturbative self-energy corrections, Internat. J. Modern Phys. A 19 (2004), 4231-4249, hep-th/0203141.
  49. Martin C.P., Sánchez-Ruiz D., The one-loop UV divergent structure of U(1) Yang-Mills theory on non-commutative R4, Phys. Rev. Lett. 83 (1999), 476-479, hep-th/9903077.
    Grosse H., Krajewski T., Wulkenhaar R., Renormalisation of non-commutative Yang-Mills theories: a simple example, hep-th/0001182.
  50. Slavnov A.A., Consistent noncommutative quantum gauge theories, Phys. Lett. B. 565 (2003), 246-252, hep-th/0304141.
  51. Wallet J.C., Algebraic set-up for the gauge-fixing of BF and SuperBF systems, Phys. Lett. B 235 (1990), 71-78.
  52. Birmingham D., Blau M., Rakowski M., Thomson G., Topological field theory, Phys. Rep. 209 (1991), 129-340.

Previous article   Next article   Contents of Volume 5 (2009)